Alert archive / Colorado / Flash Flood Watches in 2021
Flash Flood Watch 7, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood watch at Jul 3, 2021, 2:04 PM MDT for 6 counties in Colorado. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2021, 2:04 PM MDT (20:04 UTC)
- Expired
- Jul 3, 2021, 3:04 PM MDT
- In force
- 60 min
- Issued by
- NWS Grand Junction, CO
- Flood severity
- None
Counties Eagle County, CO, Garfield County, CO, Moffat County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO
The radar
The Grand Junction radar (KGJX), 114 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -344 J/kg
- Mixed-layer LCL
- 2627 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
930 WGUS65 KGJT 032004 FFAGJT URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Grand Junction CO 204 PM MDT Sat Jul 3 2021 COZ008-010-013-040000- /O.NEW.KGJT.FF.A.0007.210703T2004Z-210704T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Central Colorado River Basin-Gore and Elk Mountains/Central Mountain Valleys-Flat Tops- 204 PM MDT Sat Jul 3 2021 ...FLASH FLOOD WATCH FOR THE GRIZZLY CREEK FIRE BURN AREA IN EFFECT UNTIL 6 PM MDT THIS EVENING... The National Weather Service in Grand Junction has issued a * Flash Flood Watch for the Grizzly Creek Fire Burn Area in portions of northwest Colorado and west central Colorado, including the following areas, in northwest Colorado, Flat Tops. In west central Colorado, Central Colorado River Basin and Gore and Elk Mountains/Central Mountain Valleys. * Until 6 PM MDT this evening. * National Weather Service Meteorologists are monitoring the potential for heavy rainfall over the Grizzly Creek Fire Burn Area, which may lead to flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MAC
1 follow-up statement
173 WGUS65 KGJT 032104 FFAGJT Flood Watch National Weather Service Grand Junction CO 304 PM MDT Sat Jul 3 2021 COZ008-010-013-032215- /O.CAN.KGJT.FF.A.0007.000000T0000Z-210704T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Central Colorado River Basin-Gore and Elk Mountains/Central Mountain Valleys-Flat Tops- 304 PM MDT Sat Jul 3 2021 ...FLASH FLOOD WATCH FOR THE GRIZZLY CREEK FIRE BURN AREA IS CANCELLED... The Flash Flood Watch for portions of northwest Colorado and west central Colorado, including the following areas, in northwest Colorado, Flat Tops. In west central Colorado, Central Colorado River Basin and Gore and Elk Mountains/Central Mountain Valleys has been cancelled. The Flood Watch is replaced with a Flood Warning. $$ MAC
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 3, 11:47 AM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 3, 11:47 AM MDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Grand Junction CO 1147 AM MDT Sat Jul 3 2021 .SHORT TERM...(Today through Sunday) Issued at 321 AM MDT Sat Jul 3 2021 Forecast models continue to suggest a slight downturn in the coverage of convection the next few afternoons. This is not so much as an influx of drier air but rather weak subsidence aloft with high pressure settling over the Intermountain West. The atmosphere remains conditionally unstable with isolated nocturnal showers again popping up. There is a subtle jet aloft and the H2O channels show quite a few boundaries interacting from earlier convection. So I will go with that. The question is will these boundaries force more convection than anticipated later today...possibly. We will still have the threat of moderate to heavy rainfall rates in the strongest storms but outflow winds are becoming more of a threat as the lower part of the atmosphere will be mixing out better in the hotter temperatures. Speaking of...above normal temperatures are here to stay and the lower desert valleys will be hitting the upper 90s to triple digits the next few afternoons. .LONG TERM...(Sunday night through Friday) Issued at 321 AM MDT Sat Jul 3 2021 Attention then turns to a last chance for dynamically driven precipitation before the upper level ridge anchors and strengthens over the Four Corners. An upper level trough coming around the western/northern periphery of the upper level ridge from central CA will move across WY and northern CO Monday. Available moisture will also increase along and ahead of this feature which will result in greater coverage of showers/storms, especially north or I-70 and over the mountains. After the passage of this upper level trough, drier air and increased subsidence under the strengthening ridge will result in only isolated diurnal convection over the mountains and temperatures rising a few degrees more. Confidence is medium to high with this scenario as ensemble guidance shows precipitable water values remaining below 0.75 of an inch and max temperatures for GJT into the lower 100s, and lower to mid 90s for DRO, for the last half of the week.&& .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1125 PM MDT Fri Jul 2 2021 Isolated showers or a thunderstorm will be possible through the overnight hours with very low probability of impacts at the TAF sites. More showers and storm will develop in the heat of the day on Saturday but again the limited coverage will limit confidence on impacts. So for now VFR rules continue. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1146 AM MDT Sat Jul 3 2021 Another round of afternoon thunderstorm can be expected. However the coverage looks to be less than the past few days and confidence not high of impacts at TAFs sites. Gusty outflow winds would be the main concern. VFR will dominate the forecast over the next 24 hours. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...None. UT...None. && SHORT TERM...15 LONG TERM...BM AVIATION...TGJT
Hazardous weather outlook, Jul 3, 4:34 AM MDT, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Grand Junction CO 434 AM MDT Sat Jul 3 2021 COZ001>014-017>023-UTZ022>025-027>029-041045- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 434 AM MDT Sat Jul 3 2021 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight Thunderstorm development will be possible mainly this afternoon and evening. Gusty outflow winds and lightning will be the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to widely scattered thunderstorm development will be possible through the weekend and into next week. Expect isolated gusty winds and heavy downpours with the strongest cells. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:04 PM MDT | Flash Flood Warning | GJT | Eagle, Garfield | 116 min |
Nearby
Flash Flood Watches in Colorado, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.